Minnesota, 2005Damaging Winds in Minnesota, May 26, 2005
May 26, 2005 · NWS MPX · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 26, 1:57 AM CST, 11 hours 58 minutes earlier.
Area forecast discussion, May 26, 1:57 AM CST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 AM CDT THU MAY 26 2005
.DISCUSSION...TODAY THROUGH SATURDAY NIGHT
THE FORECAST CHALLENGES OVER THE NEXT FEW DAYS ARE PRECIPITATION
CHANCES AND TEMPERATURES.
A STRONG LOW PRESSURE TROUGH WAS CENTERED NEAR LAKE WINNIPEG EARLY
THIS MORNING. THIS SYSTEM WILL SAG SLOWLY SOUTHEAST OVER THE THE
UPPER MIDWEST AND GREAT LAKES REGIONS OVER THE NEXT FEW DAYS. 700
AND 500 MB HEIGHTS WILL CONTINUE CRASH DOWNWARD OVER THE NEXT COUPLE
OF DAYS AS SYSTEM MOVES OVER THE AREA DURING THE PERIOD. SEVERAL
IMPULSES ARE ANTICIPATE TO ROTATE AROUND THE UPPER LOW OVER THE
UPPER MIDWEST. THESE DISTURBANCES ARE LIKELY TO GENERATE SCATTERED
SHRAS AND FEW TSRAS DURING THE PERIOD. COLD CORE 50H TEMPS OF MINUS
22 DEGREE CELSIUS OR LOWERED WILL REMAIN OVER THE UPPER MIDWEST INTO
SATURDAY. WITH LAPSE RATES GREATER THAN 8 DEG/KM AND PIVA...AIRMASS
WILL REMAIN UNSTABLE ENOUGH TO GENERATE SOME MODERATE SHRA AND
ISOLATED TSRA ACROSS THE FORECAST AREA THIS AFTERNOON. BY FRI MRNG
850 MB TEMPS ARE LESS THAN 2 DEGREE CELSIUS OVER THE AREA. KEPT MAX
TEMPS IN THE 50S ON FRIDAY WITH SOME MINOR MODERATION IN MAX TEMPS
ON SATURDAY.
LONGER TERM...SUNDAY THROUGH WEDNESDAY NIGHT
LONG WAVE PATTERN SLOW TO CHANGE THROUGH EXTENDED. CHALLENGE TO TIME
BEST CHC FOR SHWRS. CURRENT FORECAST OF SHWRS MON NGT INTO TUE LOOKS
GOOD BASED ON LATEST GFS. THIS FAR OUT HARD TO GIVE RESOLUTION TO
POPS NORTH AND SOUTH IN FORECAST AREA. COOLEST AIR SETTLED OVER RGN
ON SUN WITH MODERATION COMING FROM SEASONAL WARMUP FOR LENGTHENING
DAYLIGHT. BEST BET IS TO FORECAST NR NORMAL BY END OF FORECAST PD AS
PER MEX.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.
&&
Hazardous weather outlook, May 26, 8:43 AM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 AM CDT THU MAY 26 2005
MNZ060-062>070-073>078-082>085-091>093-WIZ023>028-271100-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE-FARIBAULT-
FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET-PEPIN-
PIERCE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-ST CROIX-STEELE-
WASECA-WASHINGTON-WATONWAN-YELLOW MEDICINE-
943 AM CDT THU MAY 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EARLY EVENING HOURS. SOME OF THE STRONGER
THUNDERSTORMS COULD PRODUCE HAIL AND GUSTY WINDS. ORGANIZED SEVERE
WEATHER IS NOT EXPECTED BUT SOME OF THE HAIL COULD REACH
DIME SIZE...AND WIND GUSTS TO 50 MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS MAY BE NEEDED AFTER 2 PM...BUT AN ACTIVATION OVER A
LARGE AREA IS NOT ANTICIPATED.
MNZ041>045-047>059-061-WIZ014>016-271100-
ANOKA-BARRON-BENTON-CHIPPEWA-CHISAGO-DOUGLAS-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-MEEKER-MILLE LACS-MORRISON-POLK-POPE-RUSK-
SHERBURNE-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-
943 AM CDT THU MAY 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
JPR
Thunderstorm Wind, Blue Earth
- When
- May 26, 1:55 PM CST
- Where
- Blue Earth County, Mankato
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.167, -94.017
A trained spotter recorded a wind gust of 62 MPH at the intersection of River Front and Main.
Thunderstorm Wind, Freeborn
- When
- May 26, 2:00 PM CST
- Where
- Freeborn County, 10 mi S of Albert Lea
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.500, -93.383
A MNDOT road weather sensor recorded a wind gust of 68 MPH.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Maine, May 26 to 29, 2005$275,000 · 7 events
- Hail and Damaging Wind in Florida, May 26, 2005$20,000 · 60 kt wind · 2 events
- Tornado and Damaging Winds in Iowa, May 26, 2005$10,000 · F0 · 4 events
- Hail and Damaging Wind in Florida, May 26, 200550 kt wind · 2 events
- Hail and Damaging Wind in South Dakota, May 26, 200552 kt wind · 2 events
- Hail in Florida, May 26, 20050.75 in hail · 1 event
- Hail in Florida, May 26, 20050.75 in hail · 1 event
- Hail in Florida, May 26, 20050.75 in hail · 1 event
- Hail in Florida, May 26, 20050.88 in hail · 1 event
- Hail in Florida, May 26, 20051.75 in hail · 1 event
- Hail in Florida, May 26, 20050.75 in hail · 1 event
- Damaging Wind in Florida, May 26, 2005$10,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447009, 5447010.